Florida, 2013Damaging Wind in Florida, June 9, 2013
June 9, 2013 · NWS TBW · 1 event in 1 county or zone
A late afternoon sea breeze boundary collision over the Nature Coast allowed thunderstorms to rapidly intensify. One of these storms produced a downburst with estimated winds of up to 60 MPH, damaging several homes and knocking down power lines and trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late afternoon sea breeze boundary collision over the Nature Coast allowed thunderstorms to rapidly intensify. One of these storms produced a downburst with estimated winds of up to 60 MPH, damaging several homes and knocking down power lines and trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 9, 1:59 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
259 PM EDT SUN JUN 9 2013
.SHORT TERM (TONIGHT - TUESDAY)...
THE SURFACE SUBTROPICAL RIDGE AXIS ACROSS THE NORTHERN FLORIDA
PENINSULA IS PRODUCING WEAK SOUTHEASTERLY GRADIENT FLOW OVER
SOUTHWEST FLORIDA ALLOWING A SEA BREEZE CIRCULATION TO FORM THAT
SHOULD STAY PINNED FAIRLY CLOSE TO THE COAST SOUTH OF TAMPA BAY. A
STRONGER EAST COAST SEA BREEZE WILL PUSH THE CONVECTIVE ACTIVITY
TOWARDS THE COAST AND INTO THE GULF DURING THE EARLY EVENING HOURS.
AFTER THE SHOWERS AND STORMS SETTLE DOWN...LIGHT WINDS TONIGHT COULD
ALLOW FOR PATCHY FOG TO DEVELOP...PARTICULARLY IN REGIONS THAT HAVE
WET GROUND FROM AFTERNOON/EVENING RAIN.
THROUGH MONDAY AND TUESDAY...THE RIDGE SINKS SOUTH TO ACROSS THE
TAMPA BAY REGION...WITH FAIRLY LIGHT FLOW ALLOWING A STRONG SEA
BREEZE TO DEVELOP ACROSS THE AREA. MOISTURE WILL BE PLENTIFUL WITH
MODEL PWATS FORECASTED TO BE AROUND 2 INCHES MONDAY AFTERNOON AND
BETWEEN 1.75 AND 2 INCHES ON TUESDAY. FORECAST POPS WERE KEPT IN THE
CHANCE RANGE...WITH 40 TO 50 PERCENT CHANCES MONDAY AND 30 TO 40
PERCENT ON TUESDAY.
TEMPERATURES WILL RUN A DEGREE OR TWO ABOVE NORMAL THROUGH
MONDAY...WITH HIGHS IN THE UPPER 80S AND LOW 90S...AND LOWS IN THE
LOW TO MID 70S. AS THE HIGH PRESSURE SETTLES IN OVER THE AREA...HIGH
TEMPERATURES WILL LIKELY BE ANOTHER DEGREE OR SO HIGHER ON TUESDAY.
.LONG TERM (TUESDAY NIGHT THROUGH NEXT SATURDAY)...
A LARGE SCALE RIDGE OVER THE CENTRAL-SOUTHERN PLAINS AND A TROUGH
DOWN THE EAST U.S. INTO FL SLOWLY SLIDE EAST...WITH THE RIDGE MOVING
INTO THE LOWER MISSISSIPPI VALLEY/CENTRAL GULF COAST REGION WHILE
THE TROUGH SHIFTS OUT OVER THE ATLANTIC COASTAL WATERS BY SAT. AT
THE SURFACE A TROUGH EXTENDS FROM THE MID-ATLANTIC STATES INTO THE
SOUTHEAST WHILE AN AXIS OF HIGH PRESSURE...REACHING WEST FROM THE
ATLANTIC...MEANDERS ACROSS SOUTHERN FL THROUGH THU. THEN ON FRI BOTH
FEATURES BEGIN TO TRACK SOUTH...AS WEAK HIGH PRESSURE SETTLES IN
OVER THE SE QUARTER OF THE NATION...WITH THE TROUGH REACHING CENTRAL
FL SAT AS THE RIDGE SLIPS SOUTH OF THE STATE.
THE UPPER TROUGH OVER AND JUST TO THE NORTH OF THE AREA FOR MOST OF
THE PERIOD ALONG WITH ADEQUATE MOISTURE...FORECAST PWAT VALUES RUN
IN THE 1.4 TO 1.7 INCH RANGE...WILL SUPPORT SLIGHT CHANCE TO LOW END
CHANCE THUNDERSTORMS. THE HIGHEST COVERAGE WILL BE AFTERNOON AND
MAINLY INLAND...THANKS TO THE RIDGE AXIS JUST TO THE SOUTH OF AREA
PRODUCING WESTERLY LOW LEVEL FLOW THROUGH THE END OF THE WEEK.
TEMPERATURES RUN NEAR NORMAL OR SLIGHTLY ABOVE BY A COUPLE OF
DEGREES OR SO.
&&
.AVIATION...
SCATTERED STORMS MAINLY FROM 21-01Z IN TAMPA BAY AREA...WENT VCTS
FROM PUNTA GORDA TO FORT MYERS. BOUNDARY LAYER WINDS STAY UP A BIT
OVERNIGHT SO KEPT FOG OUT OF FORECAST BUT DID ADD A STRATUS DECK
BKN010-020 FROM 10-14Z.
&&
.MARINE...
SOUTH TO SOUTHEAST FLOW WILL DIRECT STORMS TO MOVE OVER THE COASTAL
WATERS LATE IN THE AFTERNOON AND EVENING TODAY. OUTSIDE OF
STORMS...WINDS WILL BE 10 TO 15 KNOTS WITH SEAS OF 3 FEET OR LESS.
&&
.FIRE WEATHER...
AMPLE MOISTURE WILL PREVENT ANY RED FLAG CONDITIONS THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 91 75 90 / 30 50 20 30
FMY 74 93 74 92 / 30 50 20 40
GIF 73 93 74 93 / 30 50 20 40
SRQ 74 89 74 89 / 30 40 20 30
BKV 73 92 71 92 / 30 50 20 30
SPG 76 90 76 89 / 30 50 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...FLEMING
LONG TERM...RUDE
AVIATION...NOAH
Hazardous weather outlook, Jun 9, 4:01 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT SUN JUN 9 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-092115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
501 AM EDT SUN JUN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL BEGIN TO FORM LATE THIS MORNING AND BECOME
SCATTERED IN THE AFTERNOON...EXCEPT NUMEROUS IN THE FAR NORTH.
THE MAIN THREATS WILL BE HEAVY RAINFALL WITH MINOR FLOODING
POSSIBLE...DEADLY LIGHTNING...AND BRIEFLY STRONG WINDS.
...FOG IMPACT...
PATCHY FOG IS EXPECTED TO FORM INLAND LATER TONIGHT AND CONTINUE
UNTIL SUNRISE MONDAY. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM
HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN
VEHICLES WHEN ENCOUNTERING FOG.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS EACH DAY THROUGH THE REST OF THE WEEK.
THE HIGHEST COVERAGE CAN BE EXPECTED DURING THE AFTERNOONS AND
OVER INLAND LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
09/RKR
Thunderstorm Wind, Hernando
- When
- June 9, 4:30 PM EST to 4:40 PM EST
- Where
- Hernando County, 1.62 mi SW of Camp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 28.553, -82.319
The Hernando County Sheriff's Office reported approximately 30 calls from residents in eastern Hernando County around Mondon Hill Road, Weatherly Road, and Croom Road from a storm that passed by around 5:30 PM EDT. Damage reported included numerous power poles down, trees down, and minor roof damage to homes, a barn, and sheds. Time is estimated from radar and 911 call logs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Alabama, June 9 to 10, 20134 deaths · 2 events
- Wildfire in California, June 9 to 20, 201310 injured · 1 event
- Damaging Winds in Mississippi, June 9, 2013$155,000 · 50 kt wind · 2 events
- Tornado and Hail in Kentucky, June 9, 2013$71,000 · EF0 · 3 events
- Damaging Winds in Utah, June 9 to 12, 2013$50,000 · 59 kt wind · 8 events
- Flash Flooding and Damaging Winds in North Carolina, June 9, 2013$50,000 · 55 kt wind · 6 events
- Tornadoes in Tennessee, June 9, 2013EF1 · 2 events
- Flash Flooding and Hail in Virginia, June 9, 2013$23,000 · 1.25 in hail · 7 events
- Tornado and Hail in Kentucky, June 9, 2013$17,000 · EF0 · 12 events
- Hail and Damaging Winds in South Carolina, June 9, 201350 kt wind · 8 events
- Hail and Damaging Winds in Tennessee, June 9, 2013$9,000 · 1 in hail · 7 events
- Funnel Clouds in Iowa, June 9, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454618.